Tennessee, 2015Damaging Winds in Tennessee, August 10, 2015
August 10, 2015 · NWS MRX · 6 events in 5 counties and zones
Scattered severe thunderstorms developed across Central East and Southeast Tennessee during the afternoon in the presence of a weak upper level disturbance. The warm and moist air mass in the region yielded moderate instability and there was sufficient wind shear available for storm organization.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed across Central East and Southeast Tennessee during the afternoon in the presence of a weak upper level disturbance. The warm and moist air mass in the region yielded moderate instability and there was sufficient wind shear available for storm organization.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 1:58 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 10, 1:58 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT MON AUG 10 2015
.SHORT TERM...(TONIGHT AND TOMORROW)...APPROACHING COLD FRONT WILL
ALLOW FOR PRE-FRONTAL SCATTERED CONVECTION TO CONTINUE TONIGHT AND
LINGER INTO EARLY TUESDAY MORNING. THE BEST COVERAGE AND CHANCES FOR
STRONGER STORMS LOOKS TO OCCUR THIS AFTERNOON ACROSS THE SOUTHERN
VALLEY AND INTO SWNC...WHERE THE AIRMASS IS MORE UNSTABLE. THE BULK
OF THE CONVECTION SHOULD BE OUT OF THE AREA BY THIS EVENING. THEN
ANOTHER WEAK WAVE IN THE TROUGH MOVES IN OVER NIGHT BUT WITH ONLY
ISO/SCT COVERAGE EXPECTED. COLD FRONT MOVES THROUGH OVERNIGHT/EARLY
MORNING BUT CLEARING IS SLOW ON TUESDAY. DO EXPECT CLEARING TO BEGIN
MID TO LATE AFTERNOON FIRST ACROSS THE PLATEAU AND THEN CONTINUE
EASTWARD THROUGH THE REST OF THE DAY. OVERNIGHT LOWS WILL BE MILD DUE
TO CLOUD COVER AND HIGHS WILL BE CLOSE TO NORMAL FOR TOMORROW.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... SURFACE HIGH PRESSURE
OVER THE NORTHERN PLAINS WILL BE BUILDING OVER THE TN VALLEY REGION
TO START THE PERIOD...WITH A DRY NORTHWEST FLOW ALOFT. THIS PATTERN
WILL PERSIST THROUGH THURSDAY AS THE HIGH SETTLES OVER THE OHIO
VALLEY. THE RESULT IN SENSIBLE WEATHER WILL BE MOSTLY CLEAR/SUNNY
SKIES...COMFORTABLE HUMIDITY LEVELS...AND TEMPERATURES A LITTLE
BELOW NORMAL. HIGHS WILL BE IN THE UPPER 70S TO MID 80S WITH LOWS IN
THE UPPER 50S TO MID 60S.
THE PATTERN CHANGES ON FRIDAY AS AN UPPER LOW DROPS INTO ONTARIO
AND DRAGS A SHORTWAVE TROUGH AND SURFACE FRONT INTO THE OHIO
VALLEY. THIS SHOULD BRING A RETURN OF POPS INTO THE FORECAST...BUT
ONLY A SLIGHT CHANCE AS MOISTURE REMAINS LIMITED. MOST CONVECTIVE
ACTIVITY WILL BE IN THE HIGHER ELEVATIONS AND DIURNALLY-BASED ON
FRIDAY...WITH SOME ACTIVITY POSSIBLE IN THE VALLEY SATURDAY AND
SUNDAY FORCING PICKS UP A LITTLE AS THE FRONT MOVES CLOSER AND WE
WILL HAVE A BROAD TROUGH ALOFT ACROSS THE APPALACHIANS. THE GFS AND
ECMWF BOTH SHOW THE SOUTHERN END OF THE TROUGH EVOLVING INTO A
CLOSED LOW IN THE NW GULF ON MONDAY. THIS MAY BRING SOME BETTER
MOISTURE ADVECTION INTO THE AREA...SO WILL START MONDAY WITH A
SLIGHT CHANCE POP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 73 89 67 86 / 50 30 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 87 67 83 / 60 30 10 10
OAK RIDGE, TN 71 87 65 83 / 60 30 10 10
TRI CITIES AIRPORT, TN 67 83 62 81 / 60 30 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SR/DGS
Hazardous weather outlook, Aug 10, 2:03 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT MON AUG 10 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
303 PM EDT MON AUG 10 2015 /203 PM CDT MON AUG 10 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE
EVENING HOURS AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY
BECOME STRONG AND POSSIBLY SEVERE WITH HIGH WINDS AND LOCALLY HEAVY
RAINFALL BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 1:40 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EDT MON AUG 10 2015
TNZ081-098-099-101915-
MARION TN-HAMILTON TN-SEQUATCHIE TN-
240 PM EDT MON AUG 10 2015
SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...AND SEQUATCHIE
COUNTIES UNTIL 315 PM EDT/215 PM CDT/...
AT 239 PM EDT /139 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITWELL...OR 7 MILES NORTHEAST OF JASPER...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
WHITWELL...RIDGESIDE...FAIRMOUNT...RED BANK...POWELLS CROSSROADS...
MARTIN SPRINGS...LONE OAK AND MIDDLE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3506 8564 3524 8565 3530 8519 3503 8520
TIME...MOT...LOC 1839Z 268DEG 26KT 3516 8555
DGS
Special weather statement, Aug 10, 2:01 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT MON AUG 10 2015
TNZ082>084-099-101945-
RHEA TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-
301 PM EDT MON AUG 10 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BLEDSOE...AND
HAMILTON COUNTIES UNTIL 345 PM EDT/245 PM CDT/...
AT 301 PM EDT /201 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF DAYTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...GRAYSVILLE...BRAYTON...OLD WASHINGTON...BIG SPRING...
EVENSVILLE...SALE CREEK AND BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3534 8523 3536 8523 3551 8524 3559 8483
3539 8484 3535 8486 3536 8488 3534 8488
TIME...MOT...LOC 1901Z 262DEG 28KT 3544 8518
DGSSpecial weather statement, Aug 10, 2:13 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT MON AUG 10 2015
TNZ099-100-102000-
BRADLEY TN-HAMILTON TN-
313 PM EDT MON AUG 10 2015
SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...AND HAMILTON COUNTIES
UNTIL 400 PM EDT...
AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRISON...OR NEAR CHATTANOOGA...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...RIDGESIDE...HARRISON...EAST CLEVELAND...
WILDWOOD LAKE...SOUTH CLEVELAND...COLLEGEDALE...OOLTEWAH...EAST
BRAINERD...WATERVILLE...FLINT SPRINGS...GAP SPRINGS AND MCDONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3499 8527 3516 8526 3516 8525 3518 8470
3509 8474 3508 8474 3499 8478
TIME...MOT...LOC 1913Z 272DEG 31KT 3507 8518
DGSThunderstorm Wind, Bradley
- When
- August 10, 2:38 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.180, -84.870
An oak tree was reported down about one mile north of Cleveland.
Thunderstorm Wind, Monroe
- When
- August 10, 3:22 PM EST
- Where
- Monroe County, Tellico Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.370, -84.300
Two trees were reported down in Tellico Plains.
Thunderstorm Wind, Loudon
- When
- August 10, 3:35 PM EST
- Where
- Loudon County, 0.89 mi NW of Loudon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.740, -84.360
Several trees were reported down near Loudon.
Thunderstorm Wind, Blount
- When
- August 10, 4:05 PM EST
- Where
- Blount County, Walland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.730, -83.820
Several trees were reported down between Happy Valley and Walland.
Thunderstorm Wind, Sevier
- When
- August 10, 4:28 PM EST
- Where
- Sevier County, 1.32 mi WSW of Pitner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -83.770
Two trees were reported down near Seymour.
Thunderstorm Wind, Sevier
- When
- August 10, 4:30 PM EST
- Where
- Sevier County, 0.89 mi NW of Line Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.710, -83.660
A few trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Ohio, August 10, 2015$12,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592478, 592479, 592480, 592481, 592482, 592483.